Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 45, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 15, 2008, 4:08 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2008, 4:08 AM EDT (08:08 UTC)
- Expired
- Aug 15, 2008, 9:25 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 150808 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT FRI AUG 15 2008 LEZ144>149-151600- /O.NEW.KCLE.SC.Y.0045.080815T0808Z-080815T1600Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 408 AM EDT FRI AUG 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. WINDS OF 10 TO 20 KNOTS FROM THE NORTH WILL CAUSE WAVES OF 3 TO 5 FEET IN THE NEARSHORE WATERS OF LAKE ERIE. THE STRONGER WINDS WILL DECREASE BY THIS AFTERNOON TO 5 TO 15 KNOTS. THE LIGHTER WINDS WILL ALLOW THE WAVES TO DIMINISH BELOW SMALL CRAFT CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOMBARDY
1 follow-up statement
000 WHUS71 KCLE 151325 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 925 AM EDT FRI AUG 15 2008 LEZ144>149-151430- /O.CAN.KCLE.SC.Y.0045.000000T0000Z-080815T1600Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 925 AM EDT FRI AUG 15 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY SINCE WINDS HAVE DROPPED TO 5 TO 15 KNOTS AND WAVES HAVE SUBSIDED TO 1 TO 3 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 3:44 AM EDT, 24 minutes earlier.
Area forecast discussion, Aug 15, 3:44 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 344 AM EDT FRI AUG 15 2008 .SYNOPSIS... AN UPPER AIR DISTURBANCE WILL DROP SOUTH ACROSS THE EASTERN GREAT LAKES TODAY AND EARLY TONIGHT AND COULD KICK UP A FEW SHOWERS AND THUNDERSTORMS. HIGH PRESSURE OVER THE NORTHERN PLAINS WILL SPREAD SOUTHEAST ACROSS THE LOWER GREAT LAKES THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STRONG SHORTWAVE CROSSING LAKE ONTARIO AND THE EAST EDGE OF LAKE ERIE AND WILL HAVE TO SEE IF ANY SHOWER/TSTORM ACTIVITY CAN DEVELOP OVER THE WARM LAKE WATERS EARLY THIS MORNING...MAINLY OVER THE EAST HALF. NEXT SHORT WAVE BEGINNING TO CROSS THE NORTHERN GREAT LAKES AND PROGGED TO DROP SOUTH ACROSS LAKE ERIE EARLY TONIGHT WHICH SEEMS REASONABLE BASED ON SATELLITE LOOP. DRIER AND MORE STABLE AIR AIR SLOWLY TRYING FILTER SOUTHWARD AS WELL. DESPITE THE INCREASING STABILITY TO THE ATMOSPHERE... THINK THAT THE APPROACH OF THE NEXT SHORT WAVE AND ASSOCD SURFACE TROUGH WILL BE ENOUGH TO TRIGGER A FEW MORE SHOWERS/STORMS...MAINLY LATER THIS AFTERNOON INTO EARLY TONIGHT. THE NORTH WIND OFF LAKE ERIE MAY STABILIZE AND PROTECT THE IMMEDIATE LAKESHORE. WILL HAVE TO INCLUDE A CHANCE ACROSS NW OHIO AS WELL...JUST LIKE YESTERDAY WE MAY WELL SEE SOME ACTIVITY DEVELOP ACROSS SE LWR MICHIGAN WHERE DAYTIME HEATING AND CONVERGENCE DEVELOPS...AND ANY SHOWER/STORMS COULD MOVE SOUTH ACROSS TOLEDO. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... BELIEVE THAT WITH THE PASSAGE OF THE SHORT WAVE EARLY TONIGHT THAT THINGS WILL BE DRY AND STABLE ENOUGH FOR A MAINLY DRY SATURDAY ALTHOUGH WITH THE TROUGH ALOFT CANNOT BE 100 PERCENT SURE THAT THERE WOULD NOT BE AN ISOLATED SHOWER/STORM MAINLY EXTREME NE OHIO/NW PA. COVERAGE WOULD BE MINIMAL THOUGH. MODELS BRING YET ANOTHER SHORT WAVE THROUGH THE TROUGH ON SUNDAY AND SOME POST A SMALL AMOUNT OF QPF. WILL KEEP FCST DRY ON SUNDAY AS HEIGHTS WILL BE RISING AND SURFACE HIGH WILL BE BUILDING IN ALTHOUGH ONCE AGAIN CANNOT BE POSITIVE THERE WILL NOT BE A SHOWER/TSTORM IN ONE OR TWO SPOTS ACROSS N OHIO/NW PA. MODELS ARE MORE IN AGREEMENT OF A BACKDOOR FRONT TRYING TO SLIDE SOUTH ACROSS THE EASTERN GREAT LAKES LATER MONDAY NIGHT AND TUESDAY. WILL INTRODUCE A CHANCE OF A SHOWER/TSTORM EXTREME NE OH/NW PA LATER MONDAY NIGHT ALTHOUGH BACK DOOR FRONTS WITH NO GULF INFLOW AND LIMITED MOISTURE TYPICALLY TEND TO STRUGGLE TO PRODUCE SHOWERS/TSTORMS OF MUCH COVERAGE IN THIS PART OF THE WORLD. AS RIDGE CONTINUES TO BUILD ALOFT WILL SEE TEMPERATURES WARM A CATEGORY OR TWO EACH DAY BUT NOT QUITE AS FAST AS THE GFS MOS TEMP GUIDANCE SINCE SURFACE HIGH WILL STILL BE TO OUR WEST UNTIL EARLY NEXT WEEK. && .LONG TERM /TUESDAY THROUGH THURSDAY/... HIGH PRESSURE MOVES EAST OF THE AREA SETTING UP A WARM AIR ADVECTION PATTERN. MOISTURE WILL BE LIMITED BEHIND THE WARM FRONT AND FOR THE MOST PART...EXPECTING DRY CONDITIONS TO PREVAIL INTO THE EXTENDED PERIODS. I WILL GO AHEAD AND KEEP IT DRY FOR NOW. ALTHOUGH...WITH INCREASING DEW POINTS AND INSTABILITY...I CANT RULE OUT A STRAY SHOWER AND THUNDERSTORM IN THE AFTERNOON AND EVENING WHILE IN THE WARM SECTOR. CHANCES ARE MINIMAL AT THIS TIME. TEMPERATURES WILL BE ON THE INCREASE ACROSS THE FORECAST AREA DURING THE EXTENDED PERIODS AND WILL BUMP THEM UP ACCORDINGLY COMPARED TO CURRENT FORECAST TEMPERATURES. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... MAIN PROBLEM FOR AVIATION INTERESTS IS THE FOG THAT DEVELOPED OVER THE AREA. THUNDERSTORMS THAT AFFECTED THE REGION LAST EVENING MOISTENED UP THE ATMOSPHERE AND WINDS DIMINISHED TO LIGHT AND VARIABLE ALONG WITH CLEAR SKIES. THIS ALLOWED THE FOG TO DEVELOP ACROSS THE AREA AND EXPECTING THIS FOG TO DROP VISIBILITIES TO IFR AT TIMES TOWARD MORNING. FOG WILL BURN OFF AFTER SUNRISE. CONVECTION IS EXPECTED TO DEVELOP MAINLY EAST THIS AFTERNOON AS SHORTWAVE DROPS SOUTHEAST ACROSS THE REGION. SOME WIDELY SCATTERED STUFF POSSIBLE ELSEWHERE IN THE FORECAST AREA THROUGH THE AFTERNOON. GENERALLY VFR CONDITIONS EXPECTED AFTER 00Z THIS EVENING. OUTLOOK...MAINLY VFR CONDITIONS EXPECTED FRIDAY NIGHT THROUGH THE WEEKEND. NEXT FRONT WILL LIKELY HOLD OFF UNTIL LATE MONDAY OR TUESDAY FOR THE NEXT POSSIBLE THREAT OF PRECIP. && .MARINE... NORTHERLY WINDS 10 TO 20 KNOTS FROM THE NORTH CAUSED WAVES OF 3 TO 5 FEET ALONG THE SOUTH SHORE OF LAKE ERIE SO WILL BE HOISTING SMALL CRAFT ADVISORY FOR THIS MORNING. WINDS ARE EXPECTED TO STAY UP THIS MORNING IN THE WAKE OF A BOUNDARY THAT MOVED SOUTH OF THE LAKE DURING THE NIGHT. EXPECT WINDS TO DIMINISH BY AFTERNOON AND THEN PICK UP AGAIN TONIGHT INTO SATURDAY. I WOULD ANTICIPATE SMALL CRAFT ADVISORY WILL BE NEEDED AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. SOUTHWEST FLOW DEVELOPS EARLY IN THE WEEK WITH WARM AIR ADVECTION PATTERN BUT NOT EXPECTING SMALL CRAFT AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LEZ144>149. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Aug 14, 5:46 AM EDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 546 AM EDT THU AUG 14 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-151000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 546 AM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE TODAY BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.